Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 14, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Mar 13, 2006, 6:26 PM EST for Bracken County, Mason County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 6:26 PM EST (23:26 UTC)
- Expired
- Mar 13, 2006, 6:50 PM EST
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Bracken County, KY, Mason County, KY
The radar
The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 11:22 AM EST | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 557 m²/s²
- 0-3 km storm-relative helicity
- 522 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 4:37 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 13, 4:37 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
437 PM EST MON MAR 13 2006
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
CURRENT SURFACE ANALYSIS DEPICTS VIGOROUS LOW PRESSURE CENTERED
NEAR UP OF MICHIGAN WITH TRAILING COLD FRONT EXTENDING SOUTHWEST.
FRONT LOOKS TO BE LOCATED NEAR A LINE FROM KFWA-KIND-KEVV.
ATMOSPHERE HAS RECOVER A BIT FROM EARLIER CONVECTION. LATEST RUC
INDICATING SOME WEAK CAPE VALUES AROUND 500 J/KG AND LIS AROUND
-2. CURRENT WEATHER WATCH 88 WILL REMAIN IN EFFECT AS WILL
CURRENT FLOOD WATCH. COULD GET SOME ISOLATED WIND GUSTS TO 50
MPH...SO KEPT CURRENT WIND ADVISORY. SOME WRAP AROUND PRECIP WILL
BE POSSIBLE THROUGH EARLY TUESDAY. 1000-850 MB THICKNESSES
SUPPORT SNOW. ISENTROPIC LIFT DEVELOPS LATE WEDNESDAY NIGHT AS
WARM FRONTAL FEATURE MOVES ACROSS THE REGION. CLOUDS WILL
INCREASE AND 1000-850 MB THICKNESSES SUPPORT A MIX OF RAIN AND
SNOW. FOR TEMPS...GUIDANCE NUMBERS WERE PRETTY REASONABLE WITH
THE EXCEPTION OF THE FWC NUMBERS BEING A BIT TOO COOL. SO STUCK
CLOSE TO MAV/MET NUMBERS. RLG
&&
.LONG TERM (THURSDAY THROUGH MONDAY)...
FORECAST STARTS OUT MOIST WITH LOW PRESSURE PROGGED TO TRACK ACROSS
OHIO ON THURSDAY. EXPECT MAINLY RAIN DURING THE DAY...FOLLOWED BY
SNOW THURSDAY NIGHT BEHIND THE LOW. LIGHT ACCUMULATIONS MAY OCCUR.
REST OF LONG TERM WILL FEATURE A NORTHWEST FLOW ALOFT AND HIGH
PRESSURE AT THE SURFACE RESULTING IN COOL AND DRY CONDITIONS.
KEPT TEMPERATURE FORECAST GENERALLY AT OR SLIGHTLY ABOVE
MAV...WHICH IS BELOW CLIMATOLOGICAL NORMALS.
&&
.AVIATION (18Z-18Z)...
BACK EDGE OF LINE OF CONVECTION IS PRETTY MUCH RUNNING ALONG I-71.
EXPECT IT TO BE EAST OF TAFS BY 20Z. BIG QUESTION IS WHETHER
ADDITIONAL CONVECTION WILL DEVELOP AHEAD OF CLDFNT IN WRN IN.
BASED ON RADAR AND SATELLITE FEEL THE THE CHANCE IS LESS THAN 30
PERCENT...SO WILL NOT INCLUDE MENTION IN TAFS.
NEXT PROBLEM IS HOW MUCH WIND THERE WILL BE POST FRONTAL. NEW
MODEL RUNS HAVE BACKED OFF ON STRONG POST FRONTAL LLVL JET. TWEAKED
WINDS DOWN TO 15 TO 20 SUSTAINED...WITH GUSTS 25 TO 30 KTS.
WRAP AROUND MVFR CLDS WORK INTO THE TAFS BETWEEN 03Z AND 06Z.
SITES
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FOR OHZ026-034-035-042>046-051>056-060>065-070>074-
077>082-088 UNTIL 7 PM MONDAY.
...WIND ADVISORY FOR OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088 FROM 7 PM MONDAY TO 5 AM TUESDAY.
KY...FLOOD WATCH FOR KYZ089>100 UNTIL 7 PM MONDAY.
...WIND ADVISORY FOR KYZ091>093 FROM 7 PM MONDAY TO 5 AM TUESDAY.
IN...FLOOD WATCH FOR INZ050-058-059-066-073>075-080 UNTIL 7 PM
MONDAY.
...WIND ADVISORY FOR INZ050-058-059-066-073>075 FROM 7 PM MONDAY
TO 5 AM TUESDAY.
&&Hazardous weather outlook, Mar 13, 5:18 AM EST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 518 AM EST MON MAR 13 2006 INZ050-058-059-066-073>075-KYZ091>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-141030- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE- KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 518 AM EST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO... MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT MODERATE RISK OF SEVERE WEATHER AND FLASH FLOODING POSSIBLE TODAY INTO THE EVENING. THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK OF SEVERE WEATHER FOR TODAY ACROSS MUCH OF INDIANA...KENTUCKY AND OHIO. THE MAIN THREAT TODAY WILL BE DAMAGING WINDS WITH LARGE HAIL ALSO POSSIBLE. TORNADOES WILL ALSO BE A THREAT. A STRONG LOW PRESSURE CENTER OVER THE MID MISSISSIPPI VALLEY WILL CONTINUE TO DEEPEN AND MOVE INTO MICHIGAN BY LATER TODAY. THIS WILL BRING A STRONG COLD FRONT THROUGH INDIANA...OHIO AND KENTUCKY THIS AFTERNOON AND EVENING. AHEAD OF THIS COLD FRONT...A STRONG TO SEVERE LINE OF THUNDERSTORMS WILL MOVE ACROSS INDIANA AND OHIO THIS MORNING. ADDITIONAL THUNDERSTORMS WILL THEN DEVELOP THIS AFTERNOON IN THE VICINITY OF THE COLD FRONT. MANY OF THESE STORMS ARE EXPECTED TO BE SEVERE. THE GROUND IS MORE THAN SATURATED ACROSS THE OUTLOOK AREA...THUS ANY ADDITIONAL RAIN WILL EXACERBATE THE FLOODING PROBLEMS. THUNDERSTORMS TODAY WILL BRING ANOTHER INCH OF RAINFALL WITH A FEW LOCALS POSSIBLY SEEING UP TO 2 INCHES. AS A RESULT A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. ONCE THE COLD FRONT MOVES THROUGH...STRONG GUSTY WEST WINDS ARE EXPECTED WITH WIND GUSTS UP TO 50 MPH. THUS A WIND ADVISORY HAS BEEN ISSUED FOR THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY. INZ080-KYZ089-090-094>100-141030- SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS- 518 AM EST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY AND NORTHERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT MODERATE RISK OF SEVERE WEATHER AND FLASH FLOODING POSSIBLE TODAY INTO THE EVENING. THE STORM PREDICTION CENTER HAS ISSUED A MODERATE RISK OF SEVERE WEATHER FOR TODAY ACROSS MUCH OF INDIANA...KENTUCKY AND OHIO. THE MAIN THREAT TODAY WILL BE DAMAGING WINDS WITH LARGE HAIL ALSO POSSIBLE. TORNADOES WILL ALSO BE A THREAT. A STRONG LOW PRESSURE CENTER OVER THE MID MISSISSIPPI VALLEY WILL CONTINUE TO DEEPEN AND MOVE INTO MICHIGAN BY LATER TODAY. THIS WILL BRING A STRONG COLD FRONT THROUGH INDIANA...OHIO AND KENTUCKY THIS AFTERNOON AND EVENING. AHEAD OF THIS COLD FRONT...A STRONG TO SEVERE LINE OF THUNDERSTORMS WILL MOVE ACROSS INDIANA AND OHIO THIS MORNING. ADDITIONAL THUNDERSTORMS WILL THEN DEVELOP THIS AFTERNOON IN THE VICINITY OF THE COLD FRONT. MANY OF THESE STORMS ARE EXPECTED TO BE SEVERE. THE GROUND IS MORE THAN SATURATED ACROSS THE OUTLOOK AREA...THUS ANY ADDITIONAL RAIN WILL EXACERBATE THE FLOODING PROBLEMS. THUNDERSTORMS TODAY WILL BRING ANOTHER INCH OF RAINFALL WITH A FEW LOCALS POSSIBLY SEEING UP TO 2 INCHES. AS A RESULT A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY. TIPTON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 4:10 AM EST | Wind Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 24 hr |
| Mar 13, 5:59 PM EST | Severe Thunderstorm Warning | ILN | Warren | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.